Alert archive / Minnesota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 64, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 26, 2006, 1:10 PM CDT for Norman County, Minnesota; Traill County, North Dakota. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2006, 1:10 PM CDT (18:10 UTC)
- Expired
- Jun 26, 2006, 2:15 PM CDT
- In force
- 65 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
Counties Norman County, MN, Traill County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 27 km from the middle of the area, began a volume at 18:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 1:21 PM CDT | HAIL 0.75 | 3 Ne Hillsboro, ND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 6.2 hours before the alert went out and 292 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2035 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFGF 261810 SVRFGF MNC107-NDC097-261915- /O.NEW.KFGF.SV.W.0064.060626T1810Z-060626T1915Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 110 PM CDT MON JUN 26 2006 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN NORMAN COUNTY IN NORTHWEST MINNESOTA CENTRAL TRAILL COUNTY IN SOUTHEAST NORTH DAKOTA * UNTIL 215 PM CDT * AT 108 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THE STORM WAS LOCATED 2 MILES SOUTHEAST OF CUMMINGS...OR 29 MILES SOUTH OF GRAND FORKS...MOVING TO THE SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HILLSBORO AT 115 PM CDT CALEDONIA AT 130 PM CDT SHELLY AT 135 PM CDT HALSTAD AT 150 PM CDT REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4765 9717 4747 9723 4724 9677 4733 9654 $$ DK
3 follow-up statements
000 WWUS53 KFGF 261827 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 126 PM CDT MON JUN 26 2006 MNC107-NDC097-261915- /O.CON.KFGF.SV.W.0064.000000T0000Z-060626T1915Z/ NORMAN MN-TRAILL ND- 126 PM CDT MON JUN 26 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT FOR CENTRAL TRAILL AND NORTHWESTERN NORMAN COUNTIES... AT 125 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THE STORM WAS LOCATED 3 MILES WEST OF CALEDONIA...OR 33 MILES SOUTH OF GRAND FORKS...MOVING TO THE SOUTHEAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... SHELLY BY 140 PM CDT HALSTAD BY 150 PM CDT REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4765 9717 4747 9723 4724 9677 4733 9654 $$ DK
000 WWUS53 KFGF 261843 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 143 PM CDT MON JUN 26 2006 MNC107-NDC097-261915- /O.CON.KFGF.SV.W.0064.000000T0000Z-060626T1915Z/ NORMAN MN-TRAILL ND- 143 PM CDT MON JUN 26 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT FOR CENTRAL TRAILL AND NORTHWESTERN NORMAN COUNTIES... AT 138 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THE STORM WAS LOCATED 3 MILES SOUTH OF CALEDONIA...OR 36 MILES SOUTH OF GRAND FORKS...MOVING TO THE SOUTHEAST AT 20 MPH. THREE QUARTER INCH HAIL WAS REPORTED WITH THIS STORM 3 MILES NORTH AND 4 MILES EAST OF HILLSBORO AT 121 PM CDT. THE SEVERE THUNDERSTORM WILL BE NEAR... HALSTAD BY 155 PM CDT REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4765 9717 4747 9723 4724 9677 4733 9654 $$ DK
000 WWUS53 KFGF 261911 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 211 PM CDT MON JUN 26 2006 MNC107-NDC097-261921- /O.EXP.KFGF.SV.W.0064.000000T0000Z-060626T1915Z/ NORMAN MN-TRAILL ND- 211 PM CDT MON JUN 26 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL TRAILL AND NORTHWESTERN NORMAN COUNTIES WILL EXPIRE AT 215 PM CDT... DOPPLER RADAR INDICATED THE STORM WAS NO LONGER SEVERE AND SO THE WARNING WILL BE ALLOWED TO EXPIRE AT 215 PM CDT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY EVENING FOR NORTHWESTERN MINNESOTA AND EASTERN NORTH DAKOTA. LAT...LON 4765 9717 4747 9723 4724 9677 4733 9654 $$ DK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 12:46 PM CDT, 24 minutes earlier.
Area forecast discussion, Jun 26, 12:46 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 1246 PM CDT MON JUN 26 2006 .SHORT TERM... THUNDERSTORMS HAVE DEVELOPED ALONG SFC TROUGH/COLD FRONT AHEAD OF STRONG SHORTWAVE. MODELS HANDLING OVERALL EVOLUTION OF THUNDERSTORMS WELL...AND LIKE NAM DEPICTION OF MOISTURE/SHEAR PROFILES. FOR THE REST OF THIS AFTERNOON AND TONIGHT...EXPECT SCATTERED THUNDERSTORMS AND POTENTIAL FOR ORGANIZED SEVERE. STRONG SHORTWAVE NOTED ON WATER VAPOR WILL MOVE INTO FORECAST AREA LATER THIS AFTERNOON/EVENING. THIS COUPLED WITH ML CAPES TO 1200J/KG...30- 35KT OF 0-6KM SHEAR AND CONVERGENCE ALONG THE SFC BOUNDARY WILL BE ENOUGH TO INITIATE AND SUSTAIN THUNDERSTORMS. VERY STEEP LAPSE RATES AND LOW FREEZING LEVELS AROUND 10000FT WILL ALSO BE FAVORABLE FOR LARGE HAIL PRODUCTION. SOUNDINGS ALSO SHOW INVERTED TYPE V SIGNATURES...SO WIND GUSTS ARE ALSO POSSIBLE NEAR STRONGER CELLS. LCL/S WILL BE FAIRLY HIGH...SO EXPECT MAIN THREAT TO BE LARGE HAIL AND HIGH WINDS...ALTHOUGH CAN NEVER RULE OUT AN ISOLATED TORNADO. THUNDERSTORMS AND SEVERE POTENTIAL WILL DIMINISH AFTER SUNSET...ALTHOUGH SOME CONVECTION COULD PERSIST THROUGH THE NIGHT MAINLY IN SOUTHERN AREAS. FOR TUESDAY...THERE COULD BE SOME LINGERING SHOWERS IN FAR EASTERN AREAS WITH CYCLONIC FLOW HERE. ELSEWHERE...EXPECT A COOL DAY WITH COLD AIR ALOFT AND SOME AFTERNOON STRATOCUMULUS...WITH SUBSIDENCE INVERSION BUILDING IN ABOVE 750MB. FOR WED AND THU...EXPECT A SLOW WARMING TREND WITH DRY WEATHER AND TEMPS RISING ABOVE NORMAL. STRONG SUBSIDENCE AND A DRY COLUMN SHOULD MEAN PLENTY OF SUNSHINE...WITH SUMMER LIKE WEATHER TAKING HOLD OF THE NORTHERN PLAINS. LONG TERM...A DRY PATTERN IS ANTICIPATED DURING THE EXTENDED PERIOD. THE AXIS OF AN AMPLIFIED ROCKY MOUNTAIN RIDGE WILL SLOWLY PROPAGATE EASTWARD OVER TIME AND REACH THE NORTHERN PLAINS BY THE END OF THE WORK WEEK. THE GFS IS INCONSISTENT WITH A SHORT WAVE COMING OVER THE RIDGE BY THE START OF THE WEEKEND. THUS...WILL NOT INTRODUCE ANY PCPN UNTIL A TREND OF RUN TO RUN CONSISTENCY APPEARS. TEMPERATURES DURING THE PERIOD ARE EXPECTED TO BE NEAR NORMAL FOR EARLY JULY. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && DK/BRAMER
Hazardous weather outlook, Jun 26, 6:38 AM CDT, 6 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 638 AM CDT MON JUN 26 2006 MNZ001-004-007-NDZ006>008-014>016-024-026>030-054-271145- WEST POLK-KITTSON-WEST MARSHALL-TOWNER-CAVALIER-PEMBINA-BENSON- RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE- TRAILL-WESTERN WALSH COUNTY- 638 AM CDT MON JUN 26 2006 ...SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON ACROSS NORTHEAST NORTH DAKOTA AND NORTHERN PORTIONS OF THE RED RIVER VALLEY. STORMS SHOULD DEVELOP BETWEEN 2 AND 3 PM THIS AFTERNOON AND MAY PRODUCE PERIODS OF BRIEF HEAVY RAIN...SMALL HAIL..AND STRONG GUSTING WINDS...ALONG WITH INTENSE LIGHTNING. STORMS ARE EXPECTED TO END BY 7PM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. MNZ002-003-005-006-008-009-013>017-022>024-027>032-040-NDZ038-039- 049-052-053-271145- NORMAN-CLAY-ROSEAU-LAKE OF THE WOODS-EAST MARSHALL-NORTH BELTRAMI- PENNINGTON-RED LAKE-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI- MAHNOMEN-SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-BARNES-CASS-RANSOM- SARGENT-RICHLAND- 638 AM CDT MON JUN 26 2006 ...THERE IS A RISK OF SEVERE THUNDERSTORMS FROM LATE AFTERNOON INTO EARLY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE FROM MID AFTERNOON INTO EARLY EVENING FOR PORTIONS OF NORTHWEST AND WEST CENTRAL MINNESOTA AND SOUTHEAST NORTH DAKOTA. STORMS SHOULD DEVELOP BETWEEN 3 AND 4 PM THIS AFTERNOON...MAINLY EAST AND SOUTHEAST OF A LINE FROM ROSEAU...TO HILLSBORO...TO VALLEY CITY. THESE STORMS MAY PRODUCE PERIODS OF BRIEF HEAVY RAIN...LARGE HAIL..AND STRONG GUSTING WINDS...ALONG WITH INTENSE LIGHTNING. STORMS ARE EXPECTED TO END BY 9PM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 12:41 PM CDT | Severe Thunderstorm Warning | FGF | Roseau | 64 min |
| Jun 26, 1:32 PM CDT | Severe Thunderstorm Warning | FGF | Lake of the Woods | 58 min |
| Jun 26, 1:44 PM CDT | Severe Thunderstorm Warning | FGF | Roseau | 46 min |
| Jun 26, 2:26 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Lake of the Woods | 64 min |
| Jun 26, 2:41 PM CDT | Severe Thunderstorm Warning | FGF | Marshall | 34 min |
| Jun 26, 3:24 PM CDT | Severe Thunderstorm Warning | FGF | Roseau | 66 min |
| Jun 26, 4:09 PM CDT | Severe Thunderstorm Warning | FGF | Lake of the Woods | 39 min |
| Jun 26, 4:29 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Marshall, Roseau | 61 min |
| Jun 26, 4:42 PM CDT | Severe Thunderstorm Warning | FGF | Clearwater, Mahnomen, Norman, Polk | 63 min |
| Jun 26, 5:39 PM CDT | Severe Thunderstorm Warning | FGF | Becker | 25 min |
| Jun 26, 6:48 PM CDT | Severe Thunderstorm Warning | FGF | Becker, Norman, Otter Tail | 57 min |
| Jun 26, 1:19 PM CDT | Severe Thunderstorm Warning | FGF | Benson | 56 min |
| Jun 26, 2:11 PM CDT | Severe Thunderstorm Warning | FGF | Eddy | 64 min |
| Jun 26, 2:20 PM CDT | Severe Thunderstorm Warning | FGF | Grand Forks | 55 min |
| Jun 26, 2:24 PM CDT | Severe Thunderstorm Warning | FGF | Benson | 33 min |
| Jun 26, 4:04 PM CDT | Severe Thunderstorm Warning | FGF | Griggs | 28 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2006Severe Thunderstorm Warnings in North Dakota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.